MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE
Model Number 399.091
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981); Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part number: 399.091, synthes lot number: t923252, release to warehouse date: 06/06/2008, manufacture site: (b)(4), part expiration date: n/a, list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.No ncrs were generated during the production of this device.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A product investigation was conducted.Visual inspection: visual inspection of the returned device revealed the pivot screw's laser weld was broken.No other damage was noted any other feature of the device.The screw was slightly loose, causing a looseness between the two levers.The synthes-(b)(4) repair technician noted the forceps' tips were bent.The condition was not observed during cq investigation and the bent condition was not confirmed.Functional test: with several attempts of opening and closing, the device experienced intermittent misalignment of the forceps' tips when fully closed.The device was difficult to open from the fully closed state.The received condition agreed with the complaint description of misalignment and jamming.The complaint was replicated with the returned device.Dimensional inspection: dimensional inspection is not relevant to the malfunction, as the loose received condition of the levers and screw was attributed to the pivot screw's broken laser weld.Document/specification review: the relevant drawings were reviewed during investigation: sustaining engineering ticket was launched due to the observed unaddressed design changes to the screw and handle components at their interfacing features.The us source control drawing was updated to reflect the device's ous manufactured-to drawing.No change was made to the device's design.The change had no impact to the manufacturing of the device.Ticket was appropriately addressed and closed.No design issues were observed.Dhr review: review of the device's dhr files revealed no relevant issues during the manufacture of this device.The device was manufactured in 2008.A material review is not relevant to the failed laser weld.Conclusion: the complaint was confirmed with investigation.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during sterilization and inspection, the jaw part of a bone holding forceps was found out not aligning or closing properly and does not clamp down all the way.It was noted that the instrument was difficult to use and the mechanism sticks.There was no patient and procedure involvement.This report is for one (1) bone holding forceps-soft ratchet f/plates to 9mm wide.This is report 1 of 1 for complaint (b)(4).

Brand Name
BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8325545
Report Number2939274-2019-56384
Device Sequence Number16632889
Product Code HTD
UDI-Device Identifier10886982202314
UDI-Public(01)10886982202314
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.091
Device Catalogue Number399.091
Device Lot NumberT923252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1